MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device was visually inspected which identified the tip of the brush was stuck in the balloon channel.The cause cannot be determined at this time.If additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
It was reported the device was returned due to a crack at the tip.During estimation, it was identified that there was no ability to pass the small brush through the balloon channel.No patient injury occurred.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the legal manufacturer¿s investigation summary regarding this report.From the information provided during complaint initiation, the following was confirmed: it was confirmed that the brush tip was stuck in the balloon channel, and that there was no description of the type of brush used.A review of the product labeling provides the following information: in regard to the brush, confirming the contents of the ifu which was provided during delivery of the product, the following description was found.All items mentioned below are single-use items.Do not clean, disinfect, or sterilize the equipment prior to use and/or after use.Doing so may damage the equipment.Using damaged equipment may make it difficult to effectively reprocess the endoscope, and could cause endoscope and/or equipment damage.Mh-507,bw-411b, and maj-1339.This is an event that occurred during reprocessing, not during a procedure.Although the true cause has not been identified because this event was confirmed based on the image and information alone, the following is presumed: the image shows that the brush tip has been stuck in the balloon channel and is broken.In brushing the balloon groove during reprocessing, the brush tip may have been stuck in the balloon channel.When the brush tip was stuck in the balloon channel, the brushing force may have been applied, resulting in the breakage of the brush.The type of brush used this time is unknown.If this event occurred using a brush other than the recommended brush (mh-507,bw-411b,maj-1339) described in the instruction manual, the safety and cleaning efficacy of bf-uc180f cannot be assured.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10486461
Report Number8010047-2020-06125
Device Sequence Number11404916
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1